Alert archive / Michigan / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 23, NWS Marquette, MI

June 20, 2012Gogebic County, Michigan

NWS Marquette, MI issued this severe thunderstorm warning at Jun 20, 2012, 4:37 PM CDT for Gogebic County, Michigan. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 20, 2012, 4:37 PM CDT (21:37 UTC)
Expired
Jun 20, 2012, 5:15 PM CDT
In force
38 min
Issued by
NWS Marquette, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Gogebic County, MI

The radar

The Marquette radar (KMQT), 155 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 9.6 hours before the alert went out and 240 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2012-06-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 657 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2012-06-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 137 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
657 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
1078 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
137 m²/s²
0-3 km storm-relative helicity
176 m²/s²
Significant tornado parameter
0.2
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

666 
WUUS53 KMQT 202137
SVRMQT
MIC053-202215-
/O.NEW.KMQT.SV.W.0023.120620T2137Z-120620T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MARQUETTE MI
437 PM CDT WED JUN 20 2012

THE NATIONAL WEATHER SERVICE IN MARQUETTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GOGEBIC COUNTY IN WESTERN UPPER MICHIGAN...

* UNTIL 515 PM CDT

* AT 433 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  SOUTH OF MARENISCO...OR 26 MILES SOUTHEAST OF IRONWOOD...AND MOVING
  NORTHEAST AT 40 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LAKE GOGEBIC STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4651 8954 4650 8936 4638 8936 4623 8960
      4625 8971 4628 8977
TIME...MOT...LOC 2137Z 217DEG 33KT 4632 8963
WIND...HAIL 60MPH 1.00IN

$$

MCB
2 follow-up statements
360 
WWUS53 KMQT 202153
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
553 PM EDT WED JUN 20 2012

MIC053-202215-
/O.CON.KMQT.SV.W.0023.000000T0000Z-120620T2215Z/
GOGEBIC MI-
453 PM CDT WED JUN 20 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR GOGEBIC COUNTY
UNTIL 515 PM CDT...

AT 451 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 12 MILES
WEST OF PAULDING...OR 32 MILES SOUTH OF ONTONAGON...MOVING NORTHEAST
AT 45 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF GOGEBIC COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4643 8961 4651 8949 4650 8939 4650 8936
      4638 8936 4631 8947
TIME...MOT...LOC 2153Z 230DEG 38KT 4643 8941
WIND...HAIL 60MPH 1.00IN

$$

MCB
883 
WWUS53 KMQT 202208
SVSMQT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
608 PM EDT WED JUN 20 2012

MIC053-202217-
/O.EXP.KMQT.SV.W.0023.000000T0000Z-120620T2215Z/
GOGEBIC MI-
508 PM CDT WED JUN 20 2012

...THE SEVERE THUNDERSTORM WARNING FOR GOGEBIC COUNTY WILL EXPIRE AT
615 PM EDT/515 PM CDT/...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA. GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE AS MORE 
THUNDERSTORMS MOVE ACROSS THE AREA.

LAT...LON 4643 8961 4651 8949 4650 8939 4650 8936
      4638 8936 4631 8947
TIME...MOT...LOC 2207Z 230DEG 38KT 4652 8924

$$

MCB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Marquette, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 3:34 PM CDT, 1 hour 3 minutes earlier.

Area forecast discussion, Jun 20, 3:34 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
434 PM EDT WED JUN 20 2012

.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 432 PM EDT WED JUN 20 2012

THIS AFTERNOON AND TONIGHT...CLEARING SKIES ACROSS MUCH OF CENTRAL
AND UPPER MID HAS ALLOWED TEMPERATURES TO WARM INTO THE LOW TO MID
80S. DEWPOINT TEMPERATURES WERE IN THE LOW TO MID 60S ACROSS
NORTHERN WI AND SOUTHERN UPPER MI. THE MAIN ISSUE THIS AFTERNOON
WILL BE THE THUNDERSTORM POTENTIAL ALONG WITH THE SEVERITY OF SAID
STORMS. THE STORM ARE EXPECTED TO BE FOCUSED MAINLY ALONG THE COLD
FRONT SHIFTING THROUGH THE REGION THIS AFTERNOON OVER THE WEST AND
THE CENTRAL AND EASTERN AREAS OVERNIGHT. THE FARTHER EASTERN AREAS
WILL LIKELY SEE A REDUCTION IN INTENSITY AS SOUTHERLY WINDS ACROSS
LAKE MICHIGAN WILL HELP TO INCREASE STABILITY. HAIL POTENTIAL WILL
NOT BE THE MAIN ISSUE WITH THE STORM DEVELOPMENT...BUT SMALL HAIL IS
POSSIBLE. MU CAPE VALUES ARE PROGGED TO BE AROUND 1500-2000 J/KG
OVER MUCH OF THE CENTRAL AND WESTERN PORTION OF THE U.P. WITH AROUND
600-800 J/KG OF THIS RESIDING IN THE HAIL GROWTH ZONE...SHOWN BY THE
EC/GFS/NAM.  LAPSE RATES ARE NOT INCREDIBLY STEEP AS MID LEVELS
RATES ARE AROUND 6 TO 6.5 C/KM AND LOW LEVEL LAPSE RATES ARE AROUND
8 C/KM. 0-6KM DEEP LAYER SHEAR ALSO SHOWS THE POTENTIAL FOR MORE
ORGANIZED STORM DEVELOPMENT WITH VALUES NEAR 30 TO 35
KNOTS...HOWEVER THE STRONGER SHEAR APPEARS TO BE ON THE BACK SIDE OF
THE FRONT WITH VALUES APPROACHING 70 KNOTS. THE SHEAR VECTOR IS
ALIGNED ALONG THE FRONT ALLOWING FOR MORE OF A LINEAR STRUCTURE TO
DEVELOP ACROSS THE REGION. THE MOST LIKELY SEVERE POTENTIAL WILL BE
DAMAGING WINDS AS VALUES ARE EXPECTED TO BE AROUND 1000 J/KG THANKS
TO A SIGNIFICANT AMOUNT OF DRY AIR IN THE MID LAYERS AS SHOWN BY NAM
AND GFS SOUNDINGS.  0-1KM SHEAR IS AROUND 20 TO 25
KNOTS...INCREASING THE LIKELIHOOD OF MORE ORGANIZED STORM
STRUCTURES. ALONG WITH THE SEVERE POTENTIAL...HAVE ADDED HEAVY
RAINFALL TO THE FORECAST FOR THE WESTERN AREAS DUE TO UPSTREAM
SURFACE OBSERVATIONS ALONG WITH FRONT GENERALLY SLOWING DOWN OVER
THE WEST. THE FRONT SHOULD REACH THE EASTERN U.P. AROUND 08Z TONIGHT.

THURSDAY...THE SHOWERS AND THUNDERSTORM WILL COME TO AN END OVER
MOST OF THE UPPER PENINSULA...EXCEPT FOR THE FAR EASTERN SECTIONS
AS THE LOW PRESSURE SYSTEM SHIFTS NORTHEAST DRAGGING THE COLD FRONT
INTO THE LOWER GREAT LAKES. A RIDGE ALOFT WILL ALSO BEGIN MOVING
INTO THE AREA DURING THE LATE EVENING AND OVERNIGHT HOURS...HELPING
TO KEEP THE CHANCE OF PRECIPITATION MINIMIZED. HAVE KEPT TEMPERATURE
TRENDS VERY SIMILAR TO PREVIOUS FORECASTS...WITH ONLY A SLIGHT
DECREASE IN TEMPERATURES DURING THE DAY THURSDAY. WINDS WILL BE OUT
OF THE NORTHWEST AT OR AROUND 20 TO 25 KNOTS DURING THE DAY...WHICH
WILL ALSO HELP TO KEEP THE TEMPERATURES A BIT LOWER.

.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 432 PM EDT WED JUN 20 2012

AT THE START OF THE PERIOD 00Z FRI...THERE WILL BE A LARGE SCALE
500MB TROUGH OVER THE REGION FROM A LOW OVER HUDSON BAY. THERE WILL
BE AN EMBEDDED SHORTWAVE JUST DOWNSTREAM /POSSIBLY WITH SOME LIGHT
SHOWERS DIPPIPATING INLAND UNTIL A COUPLE OF HOURS AFTER 00Z
FRI/...AND ANOTHER SHORTWAVE OVER FAR NW MN/SRN MANITOBA. LOW LEVEL
FLOW WILL BE FROM THE WNW BETWEEN A SFC LOW OVER NRN QUEBEC AND HIGH
PRESSURE OVER THE CENTRAL PLAINS STATES.

WE COULD SEE SOME SHOWERS AND THUNDERSTORMS INLAND ON FRIDAY AS THE
NEXT SHORTWAVE TROUGH PASSES...BUT KEPT SLIGHT CHANCE TO LOW CHANCE
POPS FOR THE AFTERNOON GIVEN LIMITED CONFIDENCE AND EXPECTED
SCATTERED NATURE OF PRECIP.

SFC RIDGE PASSES OVER FRI NIGHT INTO SAT MORNING...BRINGING DRY
WEATHER. THE NEXT CHANCES FOR WIDESPREAD PRECIP WILL COME LATE SAT
INTO SUN MORNING AS A 500MB SHORTWAVE TROUGH/SFC TROUGH PASS OVER
THE CWA. GIVEN MODEL SPREAD OF WHERE THE BEST PRECIP WILL GO...WILL
KEEP POPS BELOW LIKELY.

PRETTY QUIET AFTER THAT SYSTEM MOVES THROUGH. THE NEXT SYSTEM MODELS
MOVE NEARBY LOOKS TO COME ON MON OR TUE...AS THEY SHOW THE UPPER LOW
CURRENTLY OVER HUDSON BAY MOVE E OF THE CWA...OR OVER THE FAR ERN
CWA. THERE IS CONSIDERABLE UNCERTAINTY WITH THIS SYSTEM...WHICH WILL
IMPACT NEARLY ALL FORECAST ELEMENTS...AS THE 12Z/20 GFS MOVES IT TO
JUST E OF THE CWA BY 00Z TUE AND THE 00Z/20 ECMWF MOVES IT THERE BY
06Z WED. MODELS ALSO VARY SIGNIFICANTLY WITH THE TRACK AND TIMING
FROM RUN TO RUN. WILL JUST USE A 50/50 BLEND OF MODEL CONSENSUS AND
PREVIOUS FORECAST FOR SAT NIGHT THROUGH NEXT WED.
&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z THURSDAY AFTERNOON)
ISSUED AT 136 PM EDT WED JUN 20 2012

A COLD FRONT WILL PASS THROUGH THE CWA THIS AFTERNOON INTO THIS
EVENING...BRINGING SHOWERS AND THUNDERSTORMS INTO ALL THREE TAF
SITES. AS OF 18Z...A STRONG LINE THUNDERSTORMS WAS MOVING ACROSS
WESTERN LAKE SUPERIOR. UNCERTAINTY EXISTS AS TO HOW FAR THE
VISIBILITIES WILL DROP WITHIN THE THUNDERSTORMS AND OVERNIGHT...AS
THERE IS A POTENTIAL FOR FOG DEVELOPMENT AS WELL. THINK THAT THE
GUSTIER WINDS OUT OF THE WEST /ONCE THE FRONT PASSES/ WILL KEEP
VISIBILITIES IN CHECK...THEREFORE HAVE KEPT ALL THREE SITES IFR OR
HIGHER. WINDS WILL SWITCH FROM THE SOUTH-SOUTHWEST TO THE WEST AS
THE FRONT PASSES AROUND 00Z IN THE WESTERN U.P. AND AROUND 5Z FOR
CENTRAL AREAS/KSAW/. SOME OF THE THUNDERSTORMS MAY PRODUCE SEVERE
WIND GUSTS AS HIGH AS 60 KTS...HOWEVER CONFIDENCE IS NOT HIGH ENOUGH
TO PLACE THEM IN THE FORECAST.
&&

.MARINE...(FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE)
ISSUED AT 432 PM EDT WED JUN 20 2012

FOG IS EXPECTED TO BE IN PLACE OVER PORTIONS OF NORTH CENTRAL LAKE
SUPERIOR THIS EVENING AND REMAIN IN PLACE THROUGH EARLY THURSDAY
MORNING. THUNDERSTORMS ARE ALSO EXPECTED THIS EVENING AND
OVERNIGHT...SOME OF THE STORMS COULD BE STRONG PRODUCING GUSTY WINDS
AND SMALL HAIL. THANKS TO THE STABLE MARINE LAYER...WINDS SHOULD
REMAIN FAIRLY LIGHT OVER THE LAKE THROUGH NEXT FRIDAY WITH THE
EXCEPTION OF TONIGHT AS SOUTHERLY WINDS WILL BE GUSTING TO NEARLY 25
KNOTS...MAINLY OVER LAKE MICHIGAN.
&&

.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
NONE.
LAKE MICHIGAN...
NONE.
&&

SHORT TERM...KEC
LONG TERM...TITUS
AVIATION...MCB
MARINE...KEC
Hazardous weather outlook, Jun 20, 3:37 PM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
437 PM EDT WED JUN 20 2012

MIZ001>007-009>014-084-085-212045-
KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE-
GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT-
437 PM EDT WED JUN 20 2012 /337 PM CDT WED JUN 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY LATE THIS AFTERNOON AND THIS EVENING OVER
WESTERN UPPER MICHIGAN. SOME OF THESE STORMS COULD BE SEVERE WITH
DAMAGING WINDS AND LARGE HAIL. HEAVY RAINFALL MAY LEAD TO ISOLATED
FLASH FLOODING OVER WESTERN UPPER MICHIGAN.

THE THUNDERSTORMS WILL THEN MOVE ACROSS CENTRAL AND EASTERN UPPER
MICHIGAN LATE THIS EVENING INTO TONIGHT. SOME STORMS COULD PRODUCE
STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE ALSO POSSIBLE EARLY THURSDAY EAST OF A LINE FROM
MUNISING TO ESCANABA.

THUNDERSTORMS ARE ALSO POSSIBLE FRIDAY AND AGAIN SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LARGE HAIL...DAMAGING WINDS OR FLOODING WOULD BE
GREATLY APPRECIATED.

LSZ162-240>251-263>267-212045-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
437 PM EDT WED JUN 20 2012 /337 PM CDT WED JUN 20 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY OVER WESTERN LAKE SUPERIOR INTO THIS
EVENING AND ACROSS THE CENTRAL AND EASTERN LAKE TONIGHT. SOME STORMS
COULD PRODUCE SEVERE WIND GUSTS AND LARGE HAIL MAINLY OVER WESTERN
LAKE SUPERIOR.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE OVER EASTERN LAKE SUPERIOR EARLY THURSDAY.

THERE IS A CHANCE FOR THUNDERSTORMS FRIDAY AND AGAIN SATURDAY AND
SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LARGE HAIL OR WINDS OVER 35 KNOTS WOULD BE GREATLY
APPRECIATED.

LMZ221-248-250-212045-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
437 PM EDT WED JUN 20 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.

.DAY ONE...TONIGHT

THUNDERSTORMS ARE LIKELY THIS EVENING INTO TONIGHT. SOME STORMS
COULD PRODUCE STRONG WIND GUSTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THUNDERSTORMS ARE POSSIBLE FRIDAY AND AGAIN SATURDAY AND SATURDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

ANY REPORTS OF LARGE HAIL OR WINDS OVER 35 KNOTS WOULD BE GREATLY
APPRECIATED.

TITUS

In the hours before

Local storm report, Jun 20, 3:29 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
429 PM EDT WED JUN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0424 PM     TSTM WND DMG     LITTLE GIRLS POINT      46.61N 90.33W
06/20/2012                   GOGEBIC            MI   LAW ENFORCEMENT

            TREE DOWN ON A POWER LINE ON LAKE ROAD

&&

TITUS
Special weather statement, Jun 20, 3:51 PM CDT, 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
451 PM EDT WED JUN 20 2012

MIZ001>003-202115-
HOUGHTON-KEWEENAW-ONTONAGON-
451 PM EDT WED JUN 20 2012

...SIGNIFICANT WEATHER ALERT FOR HOUGHTON...KEWEENAW AND ONTONAGON
COUNTIES UNTIL 515 PM EDT...

AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF SOUTH RANGE...OR 18 MILES
SOUTHWEST OF HOUGHTON.  THIS STORM WAS MOVING NORTHEAST AT 45 MPH.

DIME SIZE HAIL AND WINDS UP TO 30 MPH ARE EXPECTED WITH THIS STORM.

* LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
  DONKEN...
  TOIVOLA...
  SOUTH RANGE...
  HANCOCK...

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.

MCB
Local storm report, Jun 20, 4:26 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
526 PM EDT WED JUN 20 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 PM     HAIL             HOUGHTON                47.11N 88.56W
06/20/2012  E0.50 INCH       HOUGHTON           MI   PUBLIC

            HAIL LASTED 1 TO 2 MINUTES.

&&

KCOOLEY

The office that day

Everything else NWS Marquette, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 7:08 PM CDTSpecial Marine WarningMQT82 min
Jun 19, 8:28 PM CDTSpecial Marine WarningMQT2 hr
Jun 19, 9:03 PM CDTSpecial Marine WarningMQT72 min
Jun 19, 10:11 PM CDTSpecial Marine WarningMQT94 min
Jun 20, 12:16 AM CDTSpecial Marine WarningMQT74 min
Jun 20, 12:18 PM CDTSpecial Marine WarningMQT117 min
Jun 20, 12:38 PM CDTSevere Thunderstorm WarningMQTKeweenaw82 min
Jun 20, 1:30 PM CDTSpecial Marine WarningMQT105 min
Jun 20, 2:39 PM CDTSevere Thunderstorm WarningMQTHoughton, Keweenaw51 min
Jun 20, 2:54 PM CDTSpecial Marine WarningMQT81 min
Jun 20, 2:58 PM CDTSevere Thunderstorm WarningMQTGogebic37 min
Jun 20, 3:04 PM CDTSevere Thunderstorm WarningMQTKeweenaw41 min
Jun 20, 3:21 PM CDTSpecial Marine WarningMQT54 min
Jun 20, 3:25 PM CDTSevere Thunderstorm WarningMQTOntonagon65 min
Jun 20, 3:39 PM CDTSpecial Marine WarningMQT55 min
Jun 20, 4:02 PM CDTAreal Flood AdvisoryMQTGogebic, Ontonagon6 hr
Jun 20, 4:12 PM CDTSevere Thunderstorm WarningMQTHoughton48 min
Jun 20, 4:23 PM CDTSpecial Marine WarningMQT52 min
Jun 20, 4:26 PM CDTTornado WarningMQTHoughton, Keweenaw34 min
Jun 20, 4:59 PM CDTSpecial Marine WarningMQT33 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.